Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A commutative Banach algebra with factorization of elements but not of pairs


Author: S. I. Ouzomgi
Journal: Proc. Amer. Math. Soc. 113 (1991), 435-441
MSC: Primary 46J15
DOI: https://doi.org/10.1090/S0002-9939-1991-1055776-4
MathSciNet review: 1055776
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find a one-point Gleason part $ \phi $ off the Šilov boundary of $ {H^\infty }(\Delta )$ such that the maximal ideal $ {M_\phi }$ factors but such that pairs do not factor in $ {M_\phi }$.


References [Enhancements On Off] (What's this?)

  • [1] F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, New York, 1973. MR 0423029 (54:11013)
  • [2] A. Browder, Introduction to function algebras, Benjamin, New York, 1969. MR 0246125 (39:7431)
  • [3] P. G. Dixon, Factorization and unbounded approximate identities in Banach algebras, Math. Proc. Cambridge. Philos. Soc. 107 (1990), 557-571. MR 1041485 (91e:46057)
  • [4] R. S. Doran and J. Wichmann, Approximate identities and factorization in Banach modules, Lecture Notes in Math., vol. 768, Springer-Verlag, 1979. MR 555240 (83e:46044)
  • [5] T. W. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, NJ, 1969. MR 0410387 (53:14137)
  • [6] J. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [7] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, NJ, 1969. MR 0133008 (24:A2844)
  • [8] -, Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86 (1967), 74-111. MR 0215102 (35:5945)
  • [9] E. L. Stout, The theory of uniform algebras, Bogden and Quigley, Tarrytown-on-Hudson, New York, 1971. MR 0423083 (54:11066)
  • [10] G. A. Willis, Examples of factorization without bounded approximate units, preprint, Research Report no. 12, 1989, Mathematical Centre, Australian National University, Canberra.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15

Retrieve articles in all journals with MSC: 46J15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1055776-4
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society